# SDR 2011FA0000063

- Difficulty date: January 3, 2011
- Submitted: February 4, 2011
- Operation: General aviation
- Aircraft: N214MS
- Make and model: Eclips ECLIPSEEA500
- Aircraft serial: 000252
- Engine: Pwc PW610FA
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Coked
- Location: Lt Engine
- Part time: 27 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

ON 1/3/11, ACFT DEPARTED AIRPORT.  ACFT DEVELOPED A PROBLEM WITH THE LT ENGINE TEMP RUNNING HIGH, FOLLOWED BY A "LT ENGINE EXCEEDANCE" CREW ALTERTING SYS MESSAGE.  PILOT REDUCED POWER ON ENGINE HOPING TO REDUCE TEMP, TEMP CONTINUED TO CLIMB, PILOT DECIDED TO SHUTDOWN ENGINE AND NOTIFIED DESTINATION CTR.  ACFT FLYING AT FL370 WHEN THE CALL WAS MADE.  ACFT DIVERTED DUE TO LOSS OF LT ENGINE & LANDED WITHOUT INCIDENT.  PILOT NOTIFIED ACFT MFG, WHO DIRECTED PILOT TO CONTACT ENG MFG REP AT ACFT MX, WHO TRAVELED FLL WHERE THE LT ENGINE WAS REPLACED.  ACCORDING THE THE ENG MFG REP, THIS IS THE SECOND ENGINE REPLACED ON THIS ACFT IN LESS THAN 10 HRS.  THERE IS AN AD ON THIS ACFT, AD2008-24-07M LIMITING THIS ACFT TO FL 370, ALTITUDES ABOVE THIS FL CAUSES ACFT ENG TO PRODUCE HARD CARBON BUILDUP (COKING) RAPIDLY.  GRAPHIC DEPICITION OF CARBON BUILDUP IS AVAILABLE UPON REQUEST.
